Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 355, NWS Raleigh, NC

July 23, 2008Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2008, 6:04 PM EDT for Forsyth County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2008, 6:04 PM EDT (22:04 UTC)
Expired
Jul 23, 2008, 6:50 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:25 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 232204
SVRRAH
NCC067-232300-
/O.NEW.KRAH.SV.W.0355.080723T2204Z-080723T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM RURAL HALL TO      
  DONNAHA AND EAST BEND...MOVING SOUTHEAST AT 17 MPH. WINDS IN       
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL HALL...
  STANLEYVILLE...LEWISVILLE...
  PFAFFTOWN...
  WALKERTOWN...
  WINSTON-SALEM...
  KERNERSVILLE...SEDGE GARDEN...

DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3611 8048 3612 8045 3615 8045 3622 8045
      3624 8046 3626 8045 3626 8009 3625 8003
      3602 8004 3601 8006 3602 8011 3602 8021
      3600 8021
TIME...MOT...LOC 2204Z 298DEG 15KT 3625 8032 3619 8047

$$

JO
2 follow-up statements
000 
WWUS52 KRAH 232225
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT WED JUL 23 2008

NCC067-232300-
/O.CON.KRAH.SV.W.0355.000000T0000Z-080723T2300Z/
FORSYTH NC-
624 PM EDT WED JUL 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR FORSYTH COUNTY...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS LOCATED ALONG A LINE 
EXTENDING FROM RURAL HALL TO PFAFFTOWN...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WINSTON-SALEM...
WALKERTOWN...SEDGE GARDEN AND KERNERSVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT 
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3611 8048 3612 8045 3615 8045 3622 8045
      3624 8046 3626 8045 3626 8009 3625 8003
      3602 8004 3601 8006 3602 8011 3602 8021
      3600 8021
TIME...MOT...LOC 2224Z 298DEG 15KT 3625 8021 3614 8028

$$

JO
000 
WWUS52 KRAH 232250
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT WED JUL 23 2008

NCC067-232259-
/O.CAN.KRAH.SV.W.0355.000000T0000Z-080723T2300Z/
FORSYTH NC-
649 PM EDT WED JUL 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. FIRE STATIONS ACROSS RURAL HALL...BETHANIA AND 
CLEMMONS REPORTED PEAK WIND GUSTS AROUND 30 MPH. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3611 8048 3612 8045 3615 8045 3622 8045
      3624 8046 3626 8045 3626 8009 3625 8003
      3602 8004 3601 8006 3602 8011 3602 8021
      3600 8021
TIME...MOT...LOC 2249Z 298DEG 15KT 3620 8010 3609 8017

$$

JO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:22 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 23, 3:22 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT WED JUL 23 2008

.SYNOPSIS...A WARM MOIST AIR MASS AND AN AREA OF LOW PRESSURE
APPROACHING FROM THE WEST WILL PRODUCE SCATTERED THUNDERSTORMS
ACROSS THE REGION TONIGHT. A SURFACE TROUGH WILL CROSS THE REGION
EARLY THURSDAY. NORTHWEST WINDS BEHIND THE BOUNDARY WILL USHER DRIER
MORE STABLE AIR INTO THE REGION THURSDAY AND THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 130 PM WEDNESDAY...

SFC ANALYSIS THIS AFTERNOON SHOWED A WEAK LOW NEAR THE CENTRAL NC/SC
BORDER...WITH A TROUGH AXIS EXTENDING NORTH THROUGH THE WESTERN NC
PIEDMONT. A COLD FRONT WAS LOCATED WEST OF THE MOUNTAINS...
APPROACHING THE TN VALLEY ON THE SOUTHERN END AND CROSSING THROUGH
OH INTO PA FURTHER NORTH.

ALOFT...12Z RAOB ANALYSIS SHOWED WHAT APPEARS TO BE A NEGATIVELY
TILTED SHORTWAVE JUST TO OUR WEST BETWEEN BNA/FFC AND RNK/GSO AT
250MB...IN ASSOC/W A LONGWAVE TROUGH STRETCHING SOUTH FROM AN UPPER
LOW JUST NORTH OF THE GREAT LAKES. AT 500MB...30 METER 12-HR HEIGHT
FALLS WERE NOTED ACROSS THE MID-ATLANTIC AND EASTERN OHIO VALLEY (AT
GSO/RNK/PIT/ILN). THE 925-700MB TROUGH AXIS WAS LOCATED JUST TO THE
WEST OVER THE SOUTHERN APPALACHIANS.

TODAY AND TONIGHT:

PRECIP CHANCES:
EXPECTING AN ACTIVE DAY TODAY WITH VERY GOOD DEEP-LAYER LIFT (FOR
LATE JULY) COMBINED WITH THE MOISTURE/INSTABILITY OF A LATE JULY
ATMOSPHERE. A SSW-NNE ORIENTED LINE OF CONVECTION DEVELOPED THIS
MORNING ALONG THE I-85 CORRIDOR BETWEEN CHARLOTTE AND LEXINGTON...
AND IS CURRENTLY PROPAGATING EASTWARD INTO SOUTHWEST PIEDMONT AND
SANDHILLS. THIS LINE OF CONVECTION SEEMS TO HAVE BEEN FORCED BY THE
SHORTWAVE BETWEEN BNA/FFC AND GSO/RNK ALONG A ZONE OF LOW LEVEL
CONFLUENCE IN THE WESTERN PIEDMONT. ANTICIPATE THAT THIS LINE WILL
CONTINUE TO INTENSIFY THROUGH THE AFTERNOON AS IT SLOWLY PROPAGATES
INTO AN AIRMASS THAT WILL BECOME MORE AND MORE UNSTABLE WITH DIURNAL
HEATING. ALSO...EXPECT THAT THERE WILL BE SEVERAL WAVES OF ACTIVITY
THROUGHOUT THE DAY INTO TONIGHT AS ANOTHER STOUT SHORTWAVE ROUNDS
THE BASE OF THE LONGWAVE TROUGH TOWARD NC/VA BETWEEN 00-06Z
TONIGHT...WITH INCREASING DEEP LAYER LIFT THROUGHOUT THE DAY AS THE
925-700MB TROUGH AXIS MOVES INTO CENTRAL NC AND A WEAK ELONGATED SFC
LOW OVER THE AREA DEEPENS A FEW MILLIBARS IN RESPONSE TO SYNOPTIC
FORCING AND DIURNAL HEATING. AS SUCH...HAVE DECIDED TO GO WITH
CATEGORICAL (80%) POPS THROUGHOUT TODAY THROUGH MIDNIGHT
TONIGHT...WITH POPS DECREASING FROM THE WEST BETWEEN MIDNIGHT AND
SUNRISE THU MORNING AS THE LONGWAVE TROUGH AXIS BEGINS TO SWING OVER
US TOWARD THE EAST.

SEVERE THREAT:
LOOKING AT THE 12Z GSO SOUNDING...IT IS MORE MOIST THAN AT THIS TIME
YESTERDAY...WITH A PWAT OF 1.54 (VERSUS 1.31 YESTERDAY AT THIS
TIME). ALTHOUGH THE LOW/MID LEVEL LAPSE RATES WERE NOT AS STEEP AT
12Z THIS MORNING AS THEY WERE YESTERDAY AT THIS TIME...WITH STRONG
DIURNAL HEATING...THEY WILL STEEPEN THIS AFTERNOON. ALTHOUGH THERE
IS NOT AS MUCH DRY AIR IN THE LOW LEVELS TO HELP ENHANCE DOWNDRAFTS
VIA EVAPORATIVE COOLING...THE WATER LOADING POTENTIAL IS A BIT
HIGHER...AND ANY STRONG CONVECTION THIS AFTERNOON WILL CERTAINLY
HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. LARGE HAIL WILL ALSO
BE POSSIBLE. ALTHOUGH THE DEEP LAYER SHEAR IS GENERALLY WEAK AND
THERE SHOULD NOT BE MUCH CONVECTIVE ORGANIZATION...DEPENDING ON
WHERE THE SFC LOW SETS UP AND SLIGHTLY DEEPENS THIS AFTERNOON...
THERE COULD BE A SMALL THREAT OF AN ISOLATED TORNADO IN EAST/NE
PORTIONS OF THE FCST AREA (COASTAL PLAIN). THIS IS BASED ON FCST
SOUNDINGS THAT SHOW THE POTENTIAL FOR SOME DECENT VEERING IN THE
LOWER LEVELS AT FAY/RWI. HOWEVER...THE SPEED SHEAR IS VERY WEAK...
AT ALL LAYERS/LEVELS...AND IF IT WERE TO HAPPEN...IT WOULD NOT BE
SUPERCELLULAR AND WOULD BE DUE TO A FREAK INTERACTION BETWEEN A
STRONG UPDRAFT AND SOME WEAK LOW-LEVEL ENVIRONMENTAL HORIZONTAL
VORTICITY. THE THREAT FOR SEVERE WEATHER WILL BE HIGHEST BETWEEN 1PM
THIS AFTERNOON AND 10PM THIS EVENING. LOCALLY TORRENTIAL RAINFALL
CAN BE EXPECTED IN ANY THUNDERSTORMS AS WELL...WITH RAINFALL RATES
AS HIGH AS 2 AN HOUR.

TEMPERATURES:
HIGHS TODAY WILL BE DIFFICULT DUE TO EXPECTED SCATTERED TO
WIDESPREAD CONVECTION. GIVEN CLOUD COVER AND PRECIP...WILL ADVERTISE
HIGH TEMPS IN THE UPPER 80S TO LOWER 90S...AROUND NORMAL FOR THIS
TIME OF YEAR. LOW TEMPS TONIGHT WILL DEPEND ON THE TIMING OF THE
DRIER AIR COMING IN FROM THE WEST AS THE LONGWAVE TROUGH AXIS PASSES
OVER US AND TOWARD THE EAST. LOWEST TEMPS SHOULD BE ALONG/WEST OF
HIGHWAY 1...WHERE MID/UPPER 60S SEEM REASONABLE...WITH UPPER 60S TO
LOWER 70S FURTHER EAST WHERE THERE IS MORE LIKELY TO BE CLOUD COVER
AND PRECIP ONGOING IN SOME FORM THROUGH SUNRISE THU MORNING. -VINCENT

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AS OF 315 PM WEDNESDAY...

MORE TRANQUIL WEATHER REGIME ANTICIPATED FOR THURSDAY INTO FRIDAY.
MID LEVEL TROUGH CROSSES THE REGION EARLY THU WITH NW FLOW IN ITS
WAKE ADVECTING DRIER MORE STABLE AIR INTO THE CENTRAL NC THU. THIS
STABLE AIR MASS WILL LINGER ACROSS REGION THU NIGHT INTO FRI.
THICKNESSES SUPPORT MAX TEMPS CLOSE TO NORMAL VALUES.

FRIDAY NIGHT INTO SATURDAY...AIR MASS WILL BEGIN TO RECOVER AS LOW
LEVEL FLOW BEGINS TO ADVECT MOISTURE FROM THE GULF/ATLANTIC AND
UPPER LEVEL WINDS ADVECT MOISTURE FROM CENTRAL U.S. CONVECTION.
BY SATURDAY AFTERNOON....PRECIP WATER VALUES 1.5 TO 1.8 INCHES
EXPECTED (IF GFS VERIFIES CLOSER TO 2 INCHES). MODEL GUIDANCE
DEPICT WEAK LOW/MID LEVEL TROUGH APPROACHING THE NORTH AND WEST
SECTIONS BY 00Z SUNDAY WITH MID LEVEL LAPSE RATES CLOSE TO 6 DEG
C/KM BY 00Z SUN. WITH AFTERNOON HEATING AND APPROACH OF
TROUGH...BEST CHANCE OF SCATTERED CONVECTION WILL BE LATE IN THE
DAY OVER THE NW THIRD OF CWA. THICKNESSES SUPPORT MAX TEMPS A
SHADE ABOVE NORMAL VALUES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 315 PM WEDNESDAY...

RESPECTABLE L/W TROUGH (FOR THIS TIME OF YEAR) WILL MAINTAIN A
POSITION OVER THE EASTERN SEABOARD THROUGH THE CAROLINAS THROUGH MID
WEEK. MEANWHILE A STALLED...WAVY FRONTAL SYSTEM WILL STRETCH ACROSS
THE AREA. THE COMBINATION OF MOISTURE POOLING ALONG THE SURFACE
BOUNDARY AND PERTURBATION ROUNDING BASE OF UPPER TROUGH WILL PROVIDE
AN ENVIRONMENT FOR THE DEVELOPMENT OF SCATTERED CONVECTION.
CONVECTION SHOULD BE MORE PROMINENT DURING THE AFTERNOON/EVENING
HOURS WHEN AIR MASS MOST UNSTABLE. WILL NEED TO MONITOR UPSTREAM FOR
POSSIBLE MCS DEVELOPMENT. ANY REMNANTS OR MCS-INDUCED VORTICES WOULD
ENHANCE CONVECTION COVERAGE. MAX TEMPS DEPENDENT UPON DEGREE OF
CLOUDINESS. FOR NOW...WILL STICK CLOSE TO NEAR NORMAL TEMPS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 130 PM WEDNESDAY...

A LEE SIDE TROUGH IN THE FOOTHILLS AND WESTERN PIEDMONT SHOULD SERVE
AS THE PRIMARY FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. IN ADDITION...A COLD FRONT OVER THE OHIO AND TENNESSEE
VALLEYS THIS AFTERNOON IS FORECAST TO CROSS THE APPALACHIANS LATER
THIS AFTERNOON AND OVERTAKE THE LEE TROUGH THIS EVENING. THE LOW
LEVEL FRONTAL CIRCULATION...IN CONJUNCTION WITH AN APPROACHING UPPER
TROUGH AND ATTENDANT UPPER LEVEL JET...WILL PROVIDE FOR ADEQUATE
CONVERGENCE AND LIFT TO SUSTAIN SHOWERS AND A FEW THUNDERSTORMS WELL
INTO TONIGHT...ESPECIALLY FROM KRDU AND KFAY EASTWARD TO KRWI. HAVE
ACCORDINGLY INCLUDED A CB CLOUD GROUP AND VICINITY SHOWERS AT ALL
TERMINALS FOR THIS AFTERNOON INTO TONIGHT. MVFR CEILINGS MAY DEVELOP
WITHIN THE FRONTAL ZONE FROM KRDU EASTWARD AS THE FRONT PROGRESSES
EASTWARD ACROSS THE FORECAST AREA TONIGHT. THEN CLEARING IN THE WAKE
OF THE FRONT COMBINED WITH LINGERING LOW LEVEL MOISTURE MAY PROMOTE
MVFR/IFR FOG BY DAYBREAK THURSDAY...MAINLY FROM KRDU EASTWARD. SKIES
SHOULD CLEAR FROM WEST TO EAST AROUND OR SHORTLY AFTER SUNRISE
THURSDAY MORNING AS DRIER AIR FILTERS IN BEHIND THE SFC FRONT AND
UPPER LEVEL TROUGH.

LOOKING BEYOND THURSDAY AFTERNOON...RESIDUAL LOW LEVEL MOISTURE IN
THE COASTAL PLAIN MAY PROMOTE MVFR FOG DEVELOPMENT AT KRWI AND KFAY
EACH MORNING FRIDAY THROUGH THE WEEKEND. -VINCENT/MWS

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...VINCENT
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...VINCENT
Hazardous weather outlook, Jul 23, 3:30 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT WED JUL 23 2008

NCZ007>011-023>028-040>043-075>078-084>086-088-089-240930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-
HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
330 PM EDT WED JUL 23 2008

...SEVERE THUNDERSTORM WATCH 736 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ021-022-038-039-073-074-083-240930-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
330 PM EDT WED JUL 23 2008

...SEVERE THUNDERSTORM WATCH 739 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Special weather statement, Jul 23, 4:18 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT WED JUL 23 2008

NCZ021-022-232115-
FORSYTH-GUILFORD-
418 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL MOVE INTO FORSYTH AND GUILFORD COUNTIES
BY 5 PM EDT...

AT 418 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WEST OF
MOUNT AIRY...MOVING SOUTHEAST AT 40 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR DONNAHA AROUND 450 PM EDT...
RURAL HALL AROUND 500 PM EDT...STANLEYVILLE AROUND 505 PM EDT...
WALKERTOWN AROUND 510 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

JO
Special weather statement, Jul 23, 4:22 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT WED JUL 23 2008

NCZ088-089-232115-
CUMBERLAND-SAMPSON-
422 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND EASTERN
CUMBERLAND COUNTIES THROUGH 515 PM EDT...

AT 422 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR
ROSEBORO...OR ABOUT 14 MILES WEST OF CLINTON...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SALEMBURG...
CLINTON...TURKEY.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... SMALL HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.
LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND AWNINGS COULD BE TOSSED AROUND.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

BSD
Special weather statement, Jul 23, 4:29 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT WED JUL 23 2008

NCZ008-009-026-232130-
FRANKLIN-GRANVILLE-VANCE-
429 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE AND VANCE
COUNTIES THROUGH 530 PM EDT...

AT 429 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTHWEST OF INGLESIDE...OR ABOUT 5 MILES WEST OF LOUISBURG...MOVING
NORTH AT 17 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR KITTRELL AROUND 450 PM EDT...
GILLBURG AROUND 500 PM EDT...SOUTH HENDERSON AROUND 510 PM EDT...
HENDERSON AROUND 515 PM EDT...DABNEY AROUND 520 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN TREE LIMBS AND TOSS AROUND  TRASH
CANS AND LAWN FURNITURE.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE
TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER
INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

WSS
Special weather statement, Jul 23, 5:02 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT WED JUL 23 2008

NCZ008-232200-
GRANVILLE-
502 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL MOVE NORTH THROUGH GRANVILLE COUNTY
THROUGH 600 PM EDT...

AT 502 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
STEM IN SOUTHERN GRANVILLE COUNTY... MOVING NORTH AT 16 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR OXFORD AROUND 525 PM EDT...AND
STOVALL AROUND 600 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE THUNDERSTORMS. ALSO... THESE THUNDERSTORMS WILL PRODUCE AN
EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY
FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN
EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN
PROVIDE GOOD SHELTER.

GIH
Local storm report, Jul 23, 5:14 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND DMG     WARRENTON               36.40N 78.16W
07/23/2008                   WARREN             NC   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 401 JUST NORTH OF WARRENTON.

0505 PM     TSTM WND DMG     3 NNW WARRENTON         36.45N 78.18W
07/23/2008                   WARREN             NC   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 158 BYPASS EAST OF NORLINA.

&&

ORROCK
Special weather statement, Jul 23, 5:35 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT WED JUL 23 2008

NCZ021-232230-
FORSYTH-
535 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 630
PM EDT...

AT 535 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DONNAHA...OR ABOUT OVER EAST BEND...MOVING SOUTHEAST AT 18 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DONNAHA...
LEWISVILLE...RURAL HALL...PFAFFTOWN...AND...STANLEYVILLE...
WINSTON-SALEM.

GUSTY WINDS OF 45 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THESE THUNDERSTORMS.

JO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 10:28 PM EDTAreal Flood AdvisoryRAHDavidson, Montgomery, Stanly3 hr
Jul 23, 1:01 PM EDTSevere Thunderstorm WarningRAHMoore, Richmond44 min
Jul 23, 1:21 PM EDTSevere Thunderstorm WarningRAHAnson, Hoke, Moore, Richmond, Scotland54 min
Jul 23, 2:08 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson41 min
Jul 23, 3:03 PM EDTSevere Thunderstorm WarningRAHHalifax42 min
Jul 23, 3:29 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett2 hr
Jul 23, 3:45 PM EDTAreal Flood AdvisoryRAHWake2 hr
Jul 23, 4:07 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Wake38 min
Jul 23, 4:32 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren58 min
Jul 23, 5:12 PM EDTAreal Flood AdvisoryRAHVance, Warren89 min
Jul 23, 5:25 PM EDTAreal Flood AdvisoryRAHSampson95 min
Jul 23, 7:50 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford40 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.